MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG HELICAL XTRSOFT COIL 2X6; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG HELICAL XTRSOFT COIL 2X6; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640HX0206
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30337729) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture, or inspection.All product rejected during manufacturing was identified as scrap, and properly accounted for.The manufacturer will submit a supplemental report if new facts arise, which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure, the 2mm x 6cm orbit galaxy helical xtrasoft coil ((b)(4)) was the second coil used; the coil could not be advanced nor retrieved by the physician.As a result, the physician removed the coil and the concomitant microcatheter at the same time.After inspection post removal, the coil was observed to be in stretched condition.The physician used another 42mm x 6cm orbit galaxy helical xtrasoft coil to complete the procedure.There was no report of any patient adverse event, or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the returned complaint device on 12/11/2020.The returned product underwent evaluation and analysis.[conclusion]: the healthcare professional reported that during the procedure, the 2mm x 6cm orbit galaxy helical xtrasoft coil (640hx0206 / 30337729) was the second coil used; the coil could not be advanced nor retrieved by the physician.As a result, the physician removed the coil and the concomitant microcatheter at the same time.After inspection post removal, the coil was observed to be in stretched condition.The physician used another 42mm x 6cm orbit galaxy helical xtrasoft coil to complete the procedure.There was no report of any patient adverse event or complication.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The complaint device was returned for evaluation.The investigational finding is documented below.Investigation summary: the non-sterile 2mm x 6cm orbit galaxy helical xtrasoft coil was received contained in a pouch.Visual inspection was performed, and the returned device was observed in good condition without any appearance of damage.Microscopic inspection was performed.The embolic coil was observed in good condition.Functional analysis: a lab sample microcatheter was flushed with a lab sample syringe.The returned device was introduced into the microcatheter and the coil was advanced without any resistance or friction felt.A review of manufacturing documentation associated with this lot (30337729) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint documented that during the procedure, the 2mm x 6cm orbit galaxy helical xtrasoft coil could not be advanced nor retrieved.The physician removed the coil and post-removal, the coil was observed stretched.The reported issues were not confirmed.The returned device was tested and was advanced and retracted without any resistance friction; the embolic coil was observed to be in good condition under microscopic inspection.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG HELICAL XTRSOFT COIL 2X6
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10872364
Report Number3008114965-2020-00500
Device Sequence Number3005434
Product Code KRD
UDI-Device Identifier10886704030720
UDI-Public10886704030720
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model Number640HX0206
Device Catalogue Number640HX0206
Device Lot Number30337729
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2020
Supplement Date Received by Manufacturer12/11/2020
Initial Report FDA Received Date11/19/2020
Supplement Report FDA Received Date12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1